Alert archive / Idaho / Winter Storm Warnings in 2009

Winter Storm Warning 25, NWS Spokane, WA

March 31, 2009Lewis County, Nez Perce County, Idaho

NWS Spokane, WA issued this winter storm warning at Mar 31, 2009, 3:29 AM PDT for Lewis County, Nez Perce County, Idaho. It took effect at Mar 31, 2009, 11:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2009, 3:29 AM PDT (10:29 UTC)
In effect from
Mar 31, 2009, 11:00 AM PDT
Expired
Apr 1, 2009, 2:00 AM PDT
In force
15 hr
Issued by
NWS Spokane, WA

Counties Lewis County, ID, Nez Perce County, ID

The radar

The Spokane radar (KOTX), 174 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 311029
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
329 AM PDT TUE MAR 31 2009

...A SPRING STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY AND WILL
LOWER SNOW LEVELS AND BRING MORE CONCENTRATED PRECIPITATION TO THE
CAMAS PRAIRIE AND IDAHO PANHANDLE TODAY INTO TONIGHT...

IDZ027-311830-
/O.UPG.KOTX.WW.Y.0029.090331T1800Z-090401T0600Z/
/O.NEW.KOTX.WS.W.0025.090331T1800Z-090401T0600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
329 AM PDT TUE MAR 31 2009

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT THIS EVENING. THE WINTER WEATHER ADVISORY IS
NO LONGER IN EFFECT.

EXPECT A GENERAL 3 TO 5 INCHES OF SNOW FROM MIDDAY TODAY INTO
THIS EVENING...WITH LOCATIONS ABOVE 3500 FEET RECEIVING UP TO 6
INCHES. LOWERING SNOW LEVELS AND NORTHWEST WIND INTO THE REGION
ASSOCIATED WITH A COLD LOW PRESSURE SYSTEM WILL BRING SNOW SHOWERS
WHICH WILL BE HEAVY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD.

$$

IDZ004-311830-
/O.CON.KOTX.WW.Y.0029.090331T1500Z-090401T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
329 AM PDT TUE MAR 31 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 11 PM PDT THIS EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 11 PM PDT THIS EVENING. 

LIGHT SNOW WILL START THIS MORNING BUT BECOME HEAVIER THIS AFTERNOON
IN THE VALLEYS WITH 2 TO 3 INCHES EXPECTED IN THE VALLEYS AND 5
TO 11 INCHES IN THE MOUNTAINS OF THE IDAHO CENTRAL PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS.

$$

IDZ001-311830-
/O.CON.KOTX.WW.Y.0029.090331T1500Z-090401T0000Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD
329 AM PDT TUE MAR 31 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 5 PM PDT THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 5 PM PDT THIS AFTERNOON. 

EXPECT 1 TO 3 INCHES OF SNOW IN THE VALLEYS AND 4 TO 8 INCHES IN
THE MOUNTAINS FROM THIS MORNING INTO THIS EVENING. LOWERING SNOW
LEVELS AND NORTHWEST WIND INTO THE REGION ASSOCIATED WITH A COLD
LOW PRESSURE SYSTEM WILL BRING SNOW SHOWERS WHICH WILL BE HEAVY AT
TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD.

$$
5 follow-up statements
000 
WWUS46 KOTX 311735
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1035 AM PDT TUE MAR 31 2009

...MORE EARLY SPRING SNOW FOR PORTIONS OF THE IDAHO PANHANDLE...

IDZ027-010145-
/O.CON.KOTX.WS.W.0025.090331T1800Z-090401T0600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
1035 AM PDT TUE MAR 31 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 3000 FEET...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
PM PDT THIS EVENING FOR ELEVATIONS ABOVE 3000 FEET.

SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON OVER THE CAMAS
PRAIRIE FOR ELEVATIONS ABOVE 3000 FEET. SNOW WILL INCREASE THIS
AFTERNOON...AND BECOME HEAVY AT TIMES THROUGH THIS EVENING. SOME
SPOTS ABOVE 4000 FEET WEST OF WINCHESTER MAY RECEIVE MORE THAN 6
INCHES OF SNOW BY THIS EVENING.

DURING THE AFTERNOON...SNOW WILL BECOME MORE SHOWERY. BRIEF HEAVY
SNOW SHOWERS WILL BE POSSIBLE WITH QUICK ACCUMULATIONS. GUSTY
WINDS...SMALL HAIL...OR SNOW PELLETS MAY ACCOMPANY SOME OF THE
AFTERNOON SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS SNOW WILL BE WET AND
HEAVY. PERSONS WITH HEALTH CONCERNS SHOULD BE CAUTIOUS WHEN
ATTEMPTING TO REMOVE SNOW FROM SIDEWALKS OR DRIVEWAYS.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD.

$$

IDZ004-010145-
/O.CON.KOTX.WW.Y.0029.000000T0000Z-090401T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
1035 AM PDT TUE MAR 31 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE IN THE
VALLEYS OF THE CENTRAL IDAHO PANHANDLE BY THIS EVENING.
VALLEY ACCUMULATIONS WILL LIKELY BE MOST SIGNIFICANT ON THE GRASSY
SURFACES IN PLACES LIKE KELLOGG...WALLACE...MULLAN...AND AVERY.

DURING THE AFTERNOON...SNOW WILL BECOME MORE SHOWERY. BRIEF HEAVY
SNOW SHOWERS WILL BE POSSIBLE WITH QUICK ACCUMULATIONS. GUSTY
WINDS...SMALL HAIL...OR SNOW PELLETS MAY ACCOMPANY SOME OF THE
AFTERNOON SNOW SHOWERS.

NEARBY MOUNTAINS WILL HAVE THE POTENTIAL TO RECEIVE 5 TO 11
INCHES. MOTORISTS SHOULD BE PREPARED FOR TREACHEROUS DRIVING
CONDITIONS ON INTERSTATE 90 OVER LOOKOUT PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS.

$$

IDZ001-010000-
/O.CON.KOTX.WW.Y.0029.000000T0000Z-090401T0000Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD
1035 AM PDT TUE MAR 31 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED BY EARLY THIS
EVENING OVER THE NORTH IDAHO PANHANDLE...INCLUDING THE COMMUNITIES
OF SANDPOINT...SPIRIT LAKE...AND BONNERS FERRY. NEARBY MOUNTAINS
WILL LIKELY RECEIVE 4 TO 8 INCHES OF ACCUMULATION BY THIS EVENING.

DURING THE AFTERNOON...SNOW WILL BECOME MORE SHOWERY. BRIEF HEAVY
SNOW SHOWERS WILL BE POSSIBLE WITH QUICK ACCUMULATIONS. GUSTY
WINDS...SMALL HAIL...OR SNOW PELLETS MAY ACCOMPANY SOME OF THE
AFTERNOON SNOW SHOWERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD.

$$
000 
WWUS46 KOTX 312225
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
325 PM PDT TUE MAR 31 2009

...MORE EARLY SPRING SNOW FOR PORTIONS OF THE IDAHO PANHANDLE...

IDZ001-312330-
/O.CAN.KOTX.WW.Y.0029.000000T0000Z-090401T0000Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD
325 PM PDT TUE MAR 31 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR THE NORTHERN IDAHO PANHANDLE.

ADDITIONAL VALLEY ACCUMULATIONS FOR THE REMAINDER OF THE
AFTERNOON AND EVENING WILL BE LESS THAN A HALF INCH. THE MOUNTAINS
AROUND SANDPOINT AND BONNERS FERRY MAY RECEIVE AN ADDITIONAL INCH
OR TWO OF SNOW THIS EVENING...BUT THE IMPACT ON MOTORISTS SHOULD
BE RELATIVELY MINOR.

THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD.

$$

IDZ027-010600-
/O.CON.KOTX.WS.W.0025.000000T0000Z-090401T0600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
325 PM PDT TUE MAR 31 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE COMMON OVER THE CAMAS
PRAIRIE FOR ELEVATIONS ABOVE 3000 FEET. ACCUMULATING SNOW WILL
BECOME MORE COMMON THIS EVENING AS TEMPERATURES COOL AND SNOWFALL
RATES INCREASE. SOME SPOTS ABOVE 4000 FEET WEST OF WINCHESTER MAY
RECEIVE UP TO 6 INCHES OF SNOW BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS SNOW WILL BE WET AND
HEAVY. PERSONS WITH HEALTH CONCERNS SHOULD BE CAUTIOUS WHEN
ATTEMPTING TO REMOVE SNOW FROM SIDEWALKS OR DRIVEWAYS.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD.

$$

IDZ004-010600-
/O.CON.KOTX.WW.Y.0029.000000T0000Z-090401T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
325 PM PDT TUE MAR 31 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

ADDITIONAL SNOW ACCUMULATIONS AROUND AN INCH WILL BE POSSIBLE IN
THE VALLEYS OF THE CENTRAL IDAHO PANHANDLE LATE THIS AFTERNOON AND
EARLY THIS EVENING. THE MOST SIGNIFICANT ACCUMULATIONS WILL BE
ABOVE 2500 FEET...IN PLACES LIKE DEARY...CLARKIA...MULLAN...AND
ELK RIVER. TOTAL ACCUMULATIONS IN THESE COMMUNITIES WILL LIKELY BE
IN THE 2 TO 4 INCH RANGE.

NEARBY MOUNTAINS WILL HAVE THE POTENTIAL TO RECEIVE 5 TO 11 INCHES.
MOTORISTS SHOULD BE PREPARED FOR TREACHEROUS DRIVING CONDITIONS ON
INTERSTATE 90 OVER LOOKOUT PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS.

$$
000 
WWUS46 KOTX 010255
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
755 PM PDT TUE MAR 31 2009



IDZ004-010400-
/O.CAN.KOTX.WW.Y.0029.000000T0000Z-090401T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
755 PM PDT TUE MAR 31 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SIGNIFICANT SNOW ACCUMULATION HAS ENDED. WHILE A FEW SNOW SHOWERS
MAY DEPOSIT AN INCH OR LESS IN A FEW ISOLATED AREAS THIS
EVENING...ADDITIONAL SIGNIFICANT ACCUMULATION IS NOT EXPECTED.

THIS INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS.

$$

IDZ027-010600-
/O.CON.KOTX.WS.W.0025.000000T0000Z-090401T0600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
755 PM PDT TUE MAR 31 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE COMMON OVER THE CAMAS
PRAIRIE FOR ELEVATIONS ABOVE 3000 FEET. ACCUMULATING SNOW WILL
BECOME MORE COMMON THIS EVENING AS TEMPERATURES COOL AND SNOWFALL
RATES INCREASE. SOME SPOTS ABOVE 4000 FEET WEST OF WINCHESTER MAY
RECEIVE UP TO 6 INCHES OF TOTAL SNOW BY LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS SNOW WILL BE WET AND
HEAVY. PERSONS WITH HEALTH CONCERNS SHOULD BE CAUTIOUS WHEN
ATTEMPTING TO REMOVE SNOW FROM SIDEWALKS OR DRIVEWAYS.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD.

$$
000 
WWUS46 KOTX 010549
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1049 PM PDT TUE MAR 31 2009

IDZ027-010900-
/O.EXT.KOTX.WS.W.0025.000000T0000Z-090401T0900Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
1049 PM PDT TUE MAR 31 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. 

SNOW SHOWERS...HEAVY AT TIMES WILL LINGER ACROSS THE CAMAS PRAIRIE
INTO EARLY WEDNESDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES
ARE STILL EXPECTED OVER THE CAMAS PRAIRIE FOR ELEVATIONS ABOVE
3000 FEET. SOME SPOTS ABOVE 4000 FEET WEST OF WINCHESTER MAY
RECEIVE UP TO 6 INCHES OF TOTAL SNOW BY EARLY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS SNOW WILL BE WET AND
HEAVY. PERSONS WITH HEALTH CONCERNS SHOULD BE CAUTIOUS WHEN
ATTEMPTING TO REMOVE SNOW FROM SIDEWALKS OR DRIVEWAYS.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD.

$$
000 
WWUS46 KOTX 010855
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
155 AM PDT WED APR 1 2009


IDZ027-011000-
/O.EXP.KOTX.WS.W.0025.000000T0000Z-090401T0900Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
155 AM PDT WED APR 1 2009

...WINTER STORM WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS
MORNING. 

WHILE SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE NIGHT...THE
HEAVIEST SHOWERS HAVE MOVED OUT OF THE AREA. ADDITIONAL ACCUMULATIONS
WILL REMAIN LIGHT. THEREFORE THE WINTER STORM WARNING WILL BE
ALLOWED TO EXPIRE.

THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 2:49 AM PDT, 40 minutes earlier.

Area forecast discussion, Mar 31, 2:49 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
249 AM PDT TUE MAR 31 2009

.SYNOPSIS...ANOTHER VIGOROUS SPRING WEATHER SYSTEM WILL MOVE
THROUGH THE REGION TODAY. THIS STORM WILL BRING A MIX OF SNOW AND
RAIN IN THE HIGHER VALLEYS AND SNOW IN THE CASCADES AND IDAHO
PANHANDLE MOUNTAINS. THE CENTRAL BASIN WILL SEE VERY WINDY
CONDITIONS. THROUGH THE REMAINDER OF THE WORK WEEK...THE WEATHER
WILL REMAIN UNSETTLED...COOL AND BREEZY. STORMS BEARING MODERATE
MOUNTAIN SNOW AMOUNTS AND MOSTLY VALLEY RAIN WILL RETURN AGAIN ON
THURSDAY AND FRIDAY.

&&

.DISCUSSION...

...VERY WINDY CONDITIONS DEVELOPING ACROSS EASTERN WASHINGTON AND
THE IDAHO PANHANDLE TODAY...

TODAY AND TONIGHT...SATELLITE LOOPS TELL THE STORY FOR THE NEXT 12
TO 24 HOURS AS THE NEXT WEATHER SYSTEM MOVES INTO THE REGION.
CURRENTLY WARM OVER RUNNING PRECIPITATION IS MOVING THROUGH THE
FORECAST AREA. THE KOTX RADAR HAS BEEN SHOWING DECENT RETURNS FOR
THE PAST FEW HOURS. NOTHING HAS HIT ANY BUCKETS SO FAR AS THE
PRECIPITATION IS OVER COMING A DRY COLUMN...BUT THAT SHOULD CHANGE
OVER THE NEXT FEW HOURS. WHILE THE NAM HAS COME BETTER IN LINE
WITH THE GFS/EC IT IS STILL SHOWING A SLIGHTLY SLOWER TREND. EXPECT
THE BEST SURGE OF LOWER AND MID LEVEL MOISTURE AND ISENTROPIC UP
GLIDE TO MOVE INTO THE REGION BETWEEN 12-15Z. THIS SHOULD RESULT
IN LIGHT AMOUNTS OF RAIN AND SNOW. AFTER 15Z THE UPPER TROUGH
WILL DROP THROUGH THE INLAND NORTHWEST...AND WILL BE ACCOMPANIED
BY DEEP DIVQ...DIFF PVA...THE LEFT EXIT REGION OF THE UPPER JET
AND NEGATIVE THETA E LAPSE RATES FROM 85H TO ALMOST TO 7H. THIS
WILL RESULT IN STRONG LIFT AND A 6+ HOUR PERIOD OF MODERATE TO
HEAVY PRECIPITATION ACROSS THE NORTHEAST MOUNTAINS SOUTH INTO THE
CAMAS PRAIRIE. SNOW LEVELS ARE SUCH THAT AROUND 2000-2500 FEET
PRECIPITATION WILL BE AS WET SNOW OR A RAIN/SNOW MIX AND AS MAINLY
SNOW ABOVE 2500 FEET. SNOW RATIOS FROM 10-12:1 AT THE LOWER
ELEVATION TO 15:1 OR HIGHER ABOVE 4000 FEET. THE WRENCH IN THE
GEARS IS THAT WARM GROUND/ROAD TEMPERATURES FROM THE PAST WEEK OR
SO MAY INHIBIT ACCUMULATIONS. THE MODELS ARE GENERATING ABUNDANT
QPF AND EXPECT ADVISORY CRITERIA SNOW AT MOUNTAIN VALLEY LOCATIONS
OF THE IDAHO PANHANDLE AND WILL UPDATE THESE ACCORDINGLY.

THE NEXT FOCUS IS THE CAMAS PRAIRIE. IT APPEARS AS IF THE FLOW
WILL TURN WEST-NORTHWEST BETWEEN 21-00Z THIS AFTERNOON. WHILE THE
BEST MOISTURE IS WITH THE WARM SECTOR...STRONG INSTABILITY LATE THIS
AFTERNOON AND EARLY EVENING AND UP-SLOPING FLOW...COMBINED WITH
AFOREMENTIONED GOOD DYNAMICS SHOULD RESULT IN ACCUMULATIONS OF
SNOW THAT WILL MAKE IT TO WARNING CRITERIA AND I CHOSE TO UP
GRADE IDAHO ZONE 27 TO A WARNING.

NEXT WE LOOK AT WINDS ACROSS THE INLAND NORTHWEST. BOTH THE NAM
AND GFS ARE SHOWING 40-45 KT WINDS AT 85MB AND WITH GOOD MIXING
BEHIND THE COLD FRONT EXPECT TO SEE THESE WINDS EASILY MIX TO THE
SURFACE. A WIND ADVISORY WAS HOISTED ON MONDAY AND THIS WILL BE
FRESHENED UP AS WELL.

NORTHWEST FLOW TONIGHT WILL KEEP OROGRAPHIC SHOWERS ACROSS
SHOSHONE COUNTY SOUTH INTO THE CAMAS PRAIRIE WITH THE SHOWERS
DECREASING THROUGH THE NIGHT AS DRIER AIR MOVES INTO THE REGION
AND THE ATMOSPHERE STABILIZES. /TOBIN

WEDNESDAY THROUGH EARLY SATURDAY...THE NEXT IN A LINE OF
PACIFIC STORM SYSTEMS WILL DROP INTO THE NORTHWEST BRINGING THE
CHANCE FOR SNOW AND RAIN. THIS WAVE WILL COME IN TWO MAIN
WAVES. AS THE FIRST LOW APPROACHES THE NW WEDNESDAY... A MOIST
WARM FRONT WILL LIFT TO THE NORTH LEADING TO INCREASING ISENTROPIC
ASCENT AND DEVELOPMENT OF WIDESPREAD LIGHT STRATIFORM
PRECIPITATION. HIGHEST POPS AND QPF WILL REMAIN ACROSS THE
NORTHERN ZONES STRETCHING FROM THE NORTHERN CASCADES TO THE NE MTS
DUE TO THE ENHANCED S/SE LOW- LEVEL OROGRAPHIC FLOW BUT EVERY
LOCATION WILL LIKELY HAVE A PERIOD OF LIGHT PRECIPITATION.
PRECIPITATION WILL START AS SNOW FOR ALL LOCATIONS AS ENOUGH
DRY IN THE WAKE OF TUESDAYS SYSTEM ALLOWS WET- BULB ZERO
HEIGHTS PROFILES TO VALLEY FLOORS BUT AS WARMER...MOIST AIR
PUSHES NORTH...SNOW LEVELS WILL BE RISING NEAR 3000-4000. THE
FIRST WAVE WILL WEAKEN WHILE ADVANCING TO THE EAST AND SLOWLY
DRIFT INTO THE VCNTY OF THE ID PANHANDLE. THIS WILL SHIFT THE
HIGHEST POPS TO THE EAST BUT WITH THE LACK OF STRONG
WESTERLIES...I HAVE A HARD TIME BELIEVING A STRONG SHADOW WILL
DEVELOP. ADDITIONALLY...AS THE FIRST LOW DRIFTS TO THE EAST...THE
SHORTWAVE TROUGH AND ASSOCIATED COOLER TEMPERATURES ALOFT WILL
ADD TO THE INSTABILITY KEEPING AFTERNOON SHOWERS A POSSIBILITY
NEARLY REGION WIDE...WITH THE MOST ORGANIZED ACTIVITY ALONG A
STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE SE ZONES AND CENTRAL
ID.

THE NEXT WAVE WILL DROP DOWN THE BACK SIDE OF THE TROUGH AND
ALL GUIDANCE SUGGEST IT TO DIG INTO OR/NORTHERN CA. COMPARED TO
THE LAST FEW SYSTEMS... WHERE A SOUTHEASTERLY JET ORIENTED THE
ENERGY THROUGH EASTERN WA...THIS WILL STEER THE ENERGY TO THE
SOUTH AND CONTINUE TO ALLOW THE FIRST LOW STATIONARY OVER OUR
CWA TO REMAIN IN PLACE. BY LATE THURSDAY INTO FRIDAY...HIGH PRESSURE
BUILDING IN FROM THE WEST WILL FINALLY NUDGE A STRUNG OUT
MERIDIONAL VORTICITY FIELD STRETCHING FROM NORTHERN BC TO
SOUTHERN CA EAST LEADING TO DRIER CONDITIONS FOR SATURDAY.

HIGH PRESSURE WILL DOMINATE WITH DRY CONDITIONS SATURDAY BEFORE
THE NEXT TROUGH PLOWS INTO THE WESTERN US SUNDAY INTO THE
BEGINNING OF NEXT WEEK. LONGWAVE PATTERN APPEARS UNCHANGED
THEREAFTER WITH AN ACTIVE NW JET AND CHANCE FOR BELOW NORMAL
TEMPERATURES AND PRECIPITATION NEARLY EVERY 48 HRS. /BODNAR

&&

.AVIATION...

CEILINGS WILL LOWER GRADUALLY OVERNIGHT WITH SNOW BREAKING OUT
BASICALLY EVERYWHERE NORTH AND EAST OF KGEG. SNOWFALL WILL LIKELY
BECOME MODERATE TO HEAVY AT TIMES TUESDAY MORNING IN THE SAME
AREA. PRECIP MAY CHANGE TO RAIN BRIEFLY EARLY IN THE AFTERNOON AS
A FRONTAL BOUNDARY PASSES. WINDS BEHIND THE FRONT WILL LIKELY
BECOME VERY GUSTY AT ALL TAF SITES AS CEILINGS AND VISIBILITIES
IMPROVE. VOLCANIC ASH FROM MOUNT REDOUBT LOOKS TO GENERALLY REMAIN
EAST OF THE AREA THROUGH THE PERIOD...HOWEVER REFER TO POSSIBLE
SIGMETS AND ADVISORIES FROM THE ANCHORAGE OR MONTREAL VAAC FOR
MORE SPECIFIC ASH INFORMATION. /FRIES

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        41  27  39  32  45  31 /  80  30  20  70  40  30
COEUR DALENE  39  25  38  31  42  33 /  90  30  20  80  60  40
PULLMAN        40  26  39  34  45  31 /  90  60  20  80  70  30
LEWISTON       46  33  47  39  51  36 /  70  60  20  50  60  30
COLVILLE       45  22  43  32  48  31 /  80  10  30  70  20  20
SANDPOINT      38  25  37  32  40  34 / 100  20  30  80  70  30
KELLOGG        36  24  35  31  40  31 / 100  60  40  80  80  70
MOSES LAKE     54  31  45  36  55  33 /  20   0  10  30  10  10
WENATCHEE      54  32  44  37  54  34 /  10   0  30  30  10  10
OMAK           53  29  45  35  54  31 /  20   0  20  50  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR COEUR DALENE AREA...IDAHO PALOUSE.

     WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 PM PDT THIS
     EVENING FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES.

     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 5 PM PDT THIS
     AFTERNOON FOR NORTHERN PANHANDLE.

     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 11 PM PDT THIS
     EVENING FOR CENTRAL PANHANDLE MOUNTAINS.

WA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR SPOKANE AREA...WASHINGTON PALOUSE.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR MOSES LAKE AREA...UPPER COLUMBIA BASIN...WATERVILLE
     PLATEAU...WENATCHEE AREA.

&&
Hazardous weather outlook, Mar 30, 5:55 AM PDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
555 AM PDT MON MAR 30 2009

IDZ001>004-026-027-WAZ031>038-041>044-311300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
555 AM PDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RAIN AND SNOW SHOWERS WILL BE ON THE DECREASE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF SPRING STORMS WILL AFFECT THE WEATHER ACROSS THE
REGION THROUGH THE WEEK. THESE STORMS WILL BRING MOUNTAIN SNOW AND
VALLEY RAIN AND SNOW AT TIMES THROUGH FRIDAY.

Nearby

Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.